Alert archive / New York / Flood Watches in 2011
Flood Watch 13, NWS Albany, NY
NWS Albany, NY issued this flood watch at Aug 14, 2011, 3:59 PM EDT for 4 states. It took effect at Aug 15, 2011, 12:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2011, 3:59 PM EDT (19:59 UTC)
- In effect from
- Aug 15, 2011, 12:00 AM EDT
- Expired
- Aug 15, 2011, 10:15 PM EDT
- In force
- 22 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 32 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
630 WGUS61 KALY 141959 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 359 PM EDT SUN AUG 14 2011 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-151000- /O.NEW.KALY.FA.A.0013.110815T0400Z-110816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 359 PM EDT SUN AUG 14 2011 ...FLOOD WATCH IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT... INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT... NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS...NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA... EASTERN DUTCHESS...EASTERN GREENE...EASTERN RENSSELAER... EASTERN SCHENECTADY...EASTERN ULSTER...NORTHERN SARATOGA... NORTHERN WARREN...NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN...SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN ALBANY...WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * FROM MIDNIGHT EDT TONIGHT THROUGH MONDAY EVENING * LOCALLY HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT AND TOMORROW...ASSOCIATED WITH LOW PRESSURE TRACKING OUT OF THE MID ATLANTIC STATES AND SOUTH OF NEW ENGLAND. RAIN WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND EVENING...AND WILL CONTINUE OVERNIGHT AND TOMORROW. SCATTERED THUNDERSTORMS ARE POSSIBLE AS WELL...WITH LOCALLY HEAVY RAIN. MANY AREAS WILL RECEIVE 1 TO 3 INCHES OF RAIN...BUT ISOLATED LOCATIONS COULD RECEIVE 3 TO 6 INCHES OF RAIN. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS...URBAN AND SMALL STREAM FLOODING...AND STANDING WATER IN POOR DRAINAGE AREAS TONIGHT AND TOMORROW. SMALL STREAMS MAY FILL RAPIDLY LATER TONIGHT THROUGH TOMORROW...AND SOME LARGE STEM RIVERS MAY SWELL TO ABOVE THREE QUARTERS BANKFULL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
155 WGUS61 KALY 150850 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 450 AM EDT MON AUG 15 2011 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-152100- /O.CON.KALY.FA.A.0013.000000T0000Z-110816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 450 AM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS... EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS... NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN DUTCHESS... EASTERN GREENE...EASTERN RENSSELAER...EASTERN SCHENECTADY... EASTERN ULSTER...NORTHERN SARATOGA...NORTHERN WARREN... NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN... SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN ALBANY... WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * THROUGH THIS EVENING * LOCALLY HEAVY RAIN AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TODAY...ASSOCIATED WITH LOW PRESSURE TRACKING OUT OF THE MID ATLANTIC STATES AND SOUTH OF NEW ENGLAND. RAIN WILL OVERSPREAD THE REGION LATE THIS AFTERNOON AND EVENING... AND WILL CONTINUE OVERNIGHT AND TOMORROW. SCATTERED THUNDERSTORMS ARE POSSIBLE AS WELL...WITH LOCALLY HEAVY RAIN. MANY AREAS WILL RECEIVE 1 TO 3 INCHES OF RAIN...BUT ISOLATED LOCATIONS COULD RECEIVE 3 TO 6 INCHES OF RAIN...WHICH WOULD BE ENOUGH TO PRODUCE SOME MINOR FLOODING ON SOME RIVERS AND AS WELL AS AREAS OF POOR DRAINAGE. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS...URBAN AND SMALL STREAM FLOODING...AND STANDING WATER IN POOR DRAINAGE AREAS TONIGHT AND TOMORROW. SMALL STREAMS MAY FILL RAPIDLY LATER TONIGHT THROUGH TOMORROW...AND SOME LARGE STEM RIVERS MAY SWELL TO ABOVE THREE QUARTERS BANKFULL OR MORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
609 WGUS61 KALY 151407 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1007 AM EDT MON AUG 15 2011 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-152215- /O.CON.KALY.FA.A.0013.000000T0000Z-110816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1007 AM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS... EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS... NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN DUTCHESS... EASTERN GREENE...EASTERN RENSSELAER...EASTERN SCHENECTADY... EASTERN ULSTER...NORTHERN SARATOGA...NORTHERN WARREN... NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN... SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN ALBANY... WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * THROUGH THIS EVENING * LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING...ASSOCIATED WITH LOW PRESSURE TRACKING OUT OF THE MID ATLANTIC STATES TO SOUTH OF NEW ENGLAND. MANY LOCATIONS IN THE WATCH AREA WILL RECEIVE AN ADDITIONAL 1 TO 3 INCHES OF RAIN. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS...URBAN AND SMALL STREAM FLOODING...AND STANDING WATER IN POOR DRAINAGE AREAS TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
627 WGUS61 KALY 152134 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 534 PM EDT MON AUG 15 2011 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-160400- /O.CON.KALY.FA.A.0013.000000T0000Z-110816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 534 PM EDT MON AUG 15 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS... EAST CENTRAL NEW YORK AND SOUTHERN VERMONT...INCLUDING THE FOLLOWING AREAS...IN NORTHWESTERN CONNECTICUT...NORTHERN LITCHFIELD AND SOUTHERN LITCHFIELD. IN WESTERN MASSACHUSETTS... NORTHERN BERKSHIRE AND SOUTHERN BERKSHIRE. IN EAST CENTRAL NEW YORK...EASTERN ALBANY...EASTERN COLUMBIA...EASTERN DUTCHESS... EASTERN GREENE...EASTERN RENSSELAER...EASTERN SCHENECTADY... EASTERN ULSTER...NORTHERN SARATOGA...NORTHERN WARREN... NORTHERN WASHINGTON...SCHOHARIE...SOUTHEAST WARREN... SOUTHERN SARATOGA...SOUTHERN WASHINGTON...WESTERN ALBANY... WESTERN COLUMBIA...WESTERN DUTCHESS...WESTERN GREENE...WESTERN RENSSELAER...WESTERN SCHENECTADY AND WESTERN ULSTER. IN SOUTHERN VERMONT...BENNINGTON...EASTERN WINDHAM AND WESTERN WINDHAM. * UNTIL MIDNIGHT EDT TONIGHT * LOCALLY HEAVY RAIN AND ISOLATED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING...ASSOCIATED WITH LOW PRESSURE TRACKING OUT OF THE MID ATLANTIC STATES TO SOUTHERN NEW ENGLAND. LOCATIONS IN THE WATCH AREA MAY RECEIVE AN ADDITIONAL 1 TO 2 INCHES OF RAIN. * THESE RAINFALL AMOUNTS WILL LIKELY CAUSE LOCALIZED PONDING OF WATER IN ROADWAYS...URBAN FLOODING...AND STANDING WATER IN POOR DRAINAGE AREAS. IN ADDITION...SOME SMALL STREAM FLOODING IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
375 WGUS61 KALY 160215 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 1015 PM EDT MON AUG 15 2011 CTZ001-013-MAZ001-025-NYZ041>043-047>054-058>061-063>066-083-084- VTZ013>015-160315- /O.CAN.KALY.FA.A.0013.000000T0000Z-110816T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE... DUANESBURG...SCHENECTADY...ROTTERDAM...BALLSTON SPA... MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...TROY... HOOSICK FALLS...HUNTER...TANNERSVILLE...WINDHAM...CATSKILL... COXSACKIE...ATHENS...CAIRO...JEFFERSON HEIGHTS...HUDSON... CHATHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...WEST HURLEY... KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...NEW PALTZ... POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS... MILLBROOK...PINE PLAINS...AMENIA...MILLERTON...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH...BENNINGTON...JACKSONVILLE...NEWFANE...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1015 PM EDT MON AUG 15 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHWESTERN CONNECTICUT... WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT HAS BEEN CANCELLED. THE HEAVY RAIN HAS ENDED AND WHILE SOME ISOLATED MINOR URBAN AND SMALL STREAM FLOODING WILL CONTINUE INTO THE EARLY MORNING HOURS...NO WIDESPREAD FLOODING IS EXPECTED. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flood watch went out at Aug 14, 1:32 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 14, 1:32 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 132 PM EDT SUN AUG 14 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE EASTWARD AND WEAKEN THIS AFTERNOON AS ANOTHER AREA OF LOW PRESSURE FORMS ALONG THE EAST COAST. THIS NEW LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD TONIGHT AND MONDAY. A WIDESPREAD RAINFALL IS EXPECTED WITH LOCALLY HEAVY RAINFALL ESPECIALLY SOUTH AND EAST OF THE CAPITAL DISTRICT. && .NEAR TERM /THROUGH MONDAY/... FEW ADJUSTMENTS TO FORECAST BASED ON CURRENT OBSERVATIONS AND TRENDS. WILL DECIDE BEFORE NEXT ISSUANCE WHETHER FLOOD/FLASH FLOOD WATCH NEEDED. MULTIPLE INCHES OF RAIN EXPECTED IN SOME AREAS...BUT ANTECEDENT CONDITIONS AND FLASH FLOOD GUIDANCE WILL BE SCRUTINIZED. PREV AFD BELOW... THIN SPOTS AND BREAKS IN MID AND HIGH CLOUDS OVER NORTHERN AND CENTRAL AREAS. SHARP EDGE OF PRECIPITATION SHIELD BARELY INCHING NORTH INTO THE MID HUDSON VALLEY...AND WEST TO WEST SOUTHWEST MEAN FLOW SEEN IN 12Z UPPER AIR DATA SUGGESTS THE NORTHWARD EXPANSION WILL BE SLOW AT BEST. ANOTHER AREA OF RAIN AND THUNDERSTORMS MORE PROXIMATE TO THE UPPER LOW IS IN WESTERN NY AND CENTRAL PA...TIMED TO BEGIN AFFECTING WESTERN AREAS LATE THIS AFTERNOON OR EVENING. THE ENTIRE REGION IS UNSTABLE SO WILL WATCH FOR ANY NEW CONVECTIVE DEVELOPMENT...BUT THERE IS SO MUCH TO THE WEST AND TO THE SOUTH...THAT THERE IS NO REAL LOW LEVEL FOCUS TO SUPPORT CONVECTIVE INITIATION IN OUR FORECAST AREA. UNTIL CONVECTION FROM WEST ARRIVES...SOME PERIODS OF FILTERED SUN WILL HELP TEMPERATURES CLIMB A FEW MORE DEGREES IN CENTRAL AND NORTHERN AREAS. TEMPERATURES WILL NOT BUDGE MUCH IN SOUTHERN AREAS. SOME ADJUSTMENTS TO RAIN CHANCES THIS AFTERNOON BASED ON RADAR AND SATELLITE TRENDS. WILL LOOK AT 12Z GUIDANCE TO SEE IF ANY AREAS NEED A FLOOD WATCH LATER TODAY. PREV AFD BELOW... AS OF 630 AM...CLOUDY AND MILD CONDITIONS PREVAILED ACROSS THE FA WITH SHOWERS MAINLY CONFINED TO FAR SE PTN OF FA WITH TEMPS IN THE 60S IN MOST AREAS. MOST AREAS NORTH OF THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND LITCHFIELD HILLS ARE EXPECTED TO REMAIN DRY FOR AT LEAST SEVERAL MORE HOURS. SHOWERS AND THUNDERSTORMS NOW OVER SOUTHEAST AND CENTRAL PA WILL LIFT NORTHEAST INTO FA LATER THIS MORNING INTO THIS AFTERNOON AND HAVE THUS LOWERED POPS IN MOST AREAS OVER THE NEXT SEVERAL HOURS AND LEFT FORECAST IN TACT FOR LATE THIS MORNING THROUGH THIS AFTERNOON. EXPECT VERY LITTLE RISE IN TEMPS TODAY DUE TO CLOUD COVER AND INCREASING COVERAGE OF SHOWERS AND THUNDERSTORMS WITH HIGHS ONLY IN THE LOW TO MID 70S WHICH IN MANY AREAS IS ONLY AROUND 5 DEGREES ABOVE CURRENT TEMPS. AS OF 4 AM...SHOWERS AND SOME EMBEDDED THUNDERSTORMS WERE MAINLY CONFINED TO SE PTN OF FA AND GENERALLY EXPECT THIS TREND TO CONTINUE FOR THE REMAINDER OF TONIGHT WITH TEMPS GENERALLY REMAINING IN THE MID 50S TO MID TO UPPER 60S FOR THE REMAINDER OF THE OVERNIGHT PERIOD. EXPECT GENERALLY WET CONDITIONS ACROSS THE FA FROM TODAY THROUGH MONDAY WITH THE HEAVIEST RAIN EXPECTED LATER TODAY INTO MONDAY MORNING AS CUT OFF LOW AT H5 DRIFTS ACRS OH VLY INTO ERN GRTLKS WITH THE NAM...ECMWF...GFS AND GGEM GENERALLY IN REASONABLE AGREEMENT ON PLACEMENT OF TROF AXIS. MEANWHILE DIFFERENCES EXIST BTWN MODELS WITH SURFACE WAVES INCLUDING SECONDARY LOW PLACEMENT AS WELL AS PLACEMENT AND AMOUNT OF QPF MAXS. THE HEAVIEST QPF IS GENERALLY EXPECTED TO BE FROM THE GREATER CAPITAL DISTRICT SOUTH AND EAST WITH NAM...ECMWF AND GGEM ALL FAVORING HEAVIEST AMOUNTS ACROSS SOUTHEAST HALF TO TWO THIRDS OF FA AND THE GFS HAVING THE HEAVIEST PCPN AXIS FARTHER EAST ACROSS WEST CENTRAL NEW ENGLAND. AT THIS POINT WILL HAVE HIGHEST POPS IN THE SHORT TERM FORECAST FROM THIS AFTERNOON THROUGH MONDAY EVENING WITH LOCALLY HEAVY RAINFALL POSSIBLE DURING THIS PERIOD ESPECIALLY WITH ANY THUNDERSTORMS. PWATS INCREASE TO 1.5 TO 1.75 INCHES DURING THIS PERIOD AS FAIRLY STRONG THETA E RIDGE H10-H8 BUILDS INTO FA FROM SOUTHWEST TO NORTHEAST AND ML MUCAPES RISE TO 500-2000 J/KG BY THIS AFTERNOON AND AGAIN AROUND MIDDAY ON MONDAY. EXPECT HIGHS TODAY TO BE WELL BELOW MAV GUIDANCE AND A FEW DEGREES ABOVE MET GUIDANCE GENERALLY IN THE LOW TO MID 70S WITH LOWS TONIGHT IN THE UPPER 50S NORTHWEST TO MID 60S SOUTH...AND HIGHS ON MONDAY IN THE UPPER 60S TO MID 70S. THIS HAS THE POTENTIAL TO BE A SIGNIFICANT RAINFALL EVENT ESPECIALLY WITH BOTH GULF AND ATLANTIC MOISTURE BEING DRAWN INTO SYSTEM. WILL CONTINUE TO MENTION HEAVY RAIN THREAT IN THE HWO AND ALSO MENTION THAT A FLOOD WATCH MAY BE NEEDED IF CONDITIONS BECOME MORE CERTAIN FOR HEAVY RAINFALL FROM LATE THIS WEEKEND THROUGH EARLY NEXT WEEK. IN ADDITION...CONTINUE ENHANCED WORDING FOR HEAVY RAIN TO THE GRIDDED FORECAST FROM THIS AFTERNOON THROUGH THIS EVENING. QPF AMOUNTS DURING THIS PERIOD ARE EXPECTED TO GENERALLY BE 1 TO 3 INCHES WITH HIGHEST AMOUNTS SOUTHEAST AND ANY EMBEDDED CONVECTION WILL ADD TO THESE AMOUNTS. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... THE HEAVY RAIN SHOULD TAPER OFF OVERNIGHT MONDAY NIGHT AS THE SECONDARY LOW PULLS EAST OF FA AND UPPER TROUGH AXIS SLIDES INTO NEW ENGLAND. EXPECT LOWS MONDAY NIGHT TO BE IN THE MID 50S TO MID 60S. BY TUE ANY LINGERING SHOWERS ARE EXPECTED TO DIMINISH FROM NW TO SE AS THE UPPER TROUGH DEPARTS WITH THE ACTIVITY ENDING ACRS SE PTN OF FA LATE IN THE DAY. SKIES WILL BE MOSTLY CLOUDY WITH SOME SUN EXPECTED DURING THE AFTERNOON ACRS NW PTNS OF THE FA. HIGHS ARE GENERALLY EXPECTED TO BE IN THE MID TO UPPER 70S. ON TUE NIGHT A RIDGE OF HIGH PRESSURE IS EXPECTED TO BUILD INTO OUR REGION WITH CLEARING SKIES AND THE POTENTIAL FOR SOME LOCALLY DENSE FOG. EXPECT LOWS TUE NIGHT TO BE IN THE UPPER 40S TO UPPER 50S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... WED-WED NT...MODELS CONSISTENT IN BRINGING MID LEVEL RIDGE ACROSS THE REGION DURING THIS TIME PERIOD. THIS SHOULD ALLOW FOR MOSTLY SUNNY SKIES...EXCEPT FOR SOME DIURNAL CLOUDS ACROSS HIGHER ELEVATIONS. EXPECT TEMPERATURES TO REBOUND TO AROUND...OR EVEN A BIT ABOVE SEASONAL LEVELS...WITH WED MAXES REACHING THE LOWER 80S IN VALLEYS...AND 75-80 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS MAINLY 55-60 WITHIN VALLEYS...AND 50-55 ACROSS HIGHER ELEVATIONS. THU-SAT...MODELS CONTINUE TO DEPICT NEXT UPPER LEVEL TROUGH...AND ATTENDANT COLD FRONT APPROACHING FROM THE W DURING THIS PERIOD...ALBEIT WITH SUBTLE TIMING DIFFERENCES. FOR NOW...HAVE INDICATED SLIGHT CHC TO LOW CHC POPS FOR THU AFTERNOON...HIGHEST ACROSS WESTERN AREAS...WITH CHC POPS FOR FRI-SAT. THERE IS SOME POSSIBILITY FOR THE UPPER LEVEL TROUGH TO SLOW DOWN...WITH WAVES OF LOW PRESSURE FORMING ALONG FRONTAL BOUNDARY...POTENTIALLY PROLONGING THE CHC FOR SHOWERS/TSTMS INTO SAT...THEREFORE WE HAVE KEPT CHC POPS DURING THIS TIME. EXPECT TEMPERATURES TO BE NEAR...OR A TAD BELOW SEASONAL LEVELS DUE TO CLOUDS AND SHOWERS...WITH MAX TEMPS MAINLY 75-80 IN VALLEYS...AND 70-75 ACROSS HIGHER ELEVATIONS...WITH OVERNIGHT MINS GENERALLY IN THE LOWER 60S IN VALLEYS...AND 50S FOR HIGHER TERRAIN. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... RAIN BUILDING NORTH OUT OF MID HUDSON VALLEY NOW...AS ADDITIONAL AREA OF RAIN AND THUNDERSTORMS EXPANDING EAST FROM WESTERN NY AND CENTRAL PA. CONDITIONS WILL DETERIORATE AT KPOU SOONER THAN AT KALB AND KGFL. IFR CONDITIONS WILL DEVELOP LATE THIS AFTERNOON AND EVENING...AND WILL CONTINUE OVERNIGHT AND THROUGHT TOMORROW MORNING. THERE WILL BE SOME BRIEF BREAKS IN THE HEAVIEST RAIN AND IFR CONDITIONS...BUT PREDOMINANT IFR. IFR CONDITIONS SHOULD BEGIN AT KALB EARLY THIS EVENING...AND AGAIN...CONTINUE THROUGH THE NIGHT AND TOMORROW MORNING. IFR CONDITIONS SHOULD SPREAD TO KGFL LATER THIS EVENING...OR MAYBE HOLD OFF UNTIL AFTER MIDNIGHT. FOR NOW INDICATING PREDOMINANT IFR AT KGFL AFTER 08Z...BUT STAY TUNED. ONCE IFR CONDITIONS BEGIN...IFR CONDITIONS WILL CONTINUE THROUGH TOMORROW MORNING. LIGHT SOUTH TO SOUTHEAST WINDS LESS THAN 10 KT WILL SHIFT TO NORTHEAST TONIGHT...AND NORTH TO NORTHEAST TOMORROW. OUTLOOK... MON...MVFR-IFR. SHOWERS LIKELY WITH A CHC OF THUNDERSTORMS. MON NIGHT...VFR-MVFR. CHC -SHRA. TUE...MAINLY VFR. CHC -SHRA WITH SLIGHT CHC -TSRA IN THE AFTN. WED-THU...VFR. NO SIG WX. FRI...VFR/MVFR...CHC -SHRA/-TSRA. && .FIRE WEATHER... WET FLAG CONDITIONS ARE EXPECTED THIS AFTERNOON THROUGH MONDAY... A LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE EASTWARD AND WEAKEN TODAY AS ANOTHER AREA OF LOW PRESSURE FORMS ALONG THE EAST COAST. THIS NEW LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD TONIGHT AND MONDAY. A WIDESPREAD RAINFALL IS EXPECTED WITH LOCALLY HEAVY RAINFALL ESPECIALLY SOUTH AND EAST OF THE CAPITAL DISTRICT. RELATIVE HUMIDITY VALUES WILL ONLY DECREASE TO 65 TO 85 PERCENT TODAY...INCREASE TO 90 TO 100 PERCENT TONIGHT...AND ONLY DECREASE TO 75 TO 95 PERCENT ON MONDAY. WINDS WILL SOUTH AT 10 TO 15 MPH WITH GUSTS UP TO 25 MPH TODAY...SOUTHEAST AROUND 5 MPH THIS EVENING BECOMING LIGHT AND VARIABLE OVERNIGHT...AND EAST AT 5 TO 10 MPH ON MONDAY. && .HYDROLOGY... POTENTIAL FOR HEAVY RAIN STILL EXISTS FOR AT LEAST PART OF THE ALBANY HYDROLOGIC SERVICE AREA. GENERAL CONSENSUS OF 00Z MODEL RUNS SEEM TO HAVE FOCUSED THE HEAVIEST RAIN SOUTH AND EAST OF THE GREATER CAPITAL DISTRICT. TIMING OF THE HEAVIEST RAIN LOOKS MORE UNCERTAIN AS PERIODS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH MONDAY AS LOW LEVEL JETLETS MOVE NEAR OR OVER THE AREA. AT THIS TIME NO RIVER FORECAST POINTS ARE EXPECTED TO REACH FLOOD STAGE THROUGH 8 AM TUESDAY MORNING. HOWEVER FLOODING OF THE URBAN/POOR DRAINAGE VARIETY REMAINS POSSIBLE. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA NEAR TERM...IAA AVIATION...NAS
Hazardous weather outlook, Aug 14, 10:47 AM EDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1047 AM EDT SUN AUG 14 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-151100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1047 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON THROUGH TONIGHT AS A COMPLEX LOW PRESSURE SYSTEM AFFECTS THE REGION. WHILE EXACT RAINFALL AMOUNTS AND LOCATIONS OF THE HEAVIEST RAINFALL REMAIN QUITE UNCERTAIN...IT DOES APPEAR THAT 1 TO 3 INCHES OF RAINFALL SHOULD OCCUR ACROSS THE AREA WITH THE HIGHER AMOUNTS MORE LIKELY TO THE SOUTH AND EAST OF THE CAPITAL DISTRICT. ALSO...THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS. VERY HEAVY DOWNPOURS ARE POSSIBLE WITH ANY THUNDERSTORMS WHICH COULD CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE HEAVY RAINFALL MAY CONTINUE MONDAY THROUGH MONDAY EVENING BEFORE THE LOW PRESSURE SYSTEM MOVES OUT TO SEA MONDAY NIGHT. ADDITIONAL RAINFALL AMOUNTS OF HALF AN INCH TO 2 INCHES ARE POSSIBLE. ALSO...THERE IS A CHANCE FOR NON SEVERE THUNDERSTORMS. VERY HEAVY DOWNPOURS ARE POSSIBLE WITH ANY THUNDERSTORMS WHICH COULD CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS LATE THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SEND ANY REPORTS OF FLOODING OR NEAR BANKFULL STREAMS OR RIVERS AS WELL AS ANY RAINFALL AMOUNTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE VIA TELEPHONE OR THE SEVERE WEATHER REPORT FORM ON THE INTERNET.
Nearby
Flood Watches in New York, 2011Flood Watches in Vermont, 2011Flood Watches in Connecticut, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.